Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 393, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 3, 2006, 8:27 PM CDT for Gasconade County, Osage County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2006, 8:27 PM CDT (01:27 UTC)
- Expired
- Jul 3, 2006, 9:00 PM CDT
- In force
- 33 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Gasconade County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 81 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 623 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1924 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 040127 SVRLSX MOC073-151-040200- /O.NEW.KLSX.SV.W.0393.060704T0127Z-060704T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 827 PM CDT MON JUL 3 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN OSAGE COUNTY IN CENTRAL MISSOURI NORTHERN GASCONADE COUNTY IN EAST CENTRAL MISSOURI * UNTIL 900 PM CDT * AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES SOUTHWEST OF HERMANN...OR ABOUT 12 MILES NORTHEAST OF LINN... AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... HERMANN... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3869 9175 3849 9177 3850 9138 3870 9139 $$ TRUETT
2 follow-up statements
000
WWUS53 KLSX 040149
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
849 PM CDT MON JUL 3 2006
MOC151-040159-
/O.CAN.KLSX.SV.W.0393.000000T0000Z-060704T0200Z/
OSAGE MO-
849 PM CDT MON JUL 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST OSAGE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE COUNTY.
LAT...LON 3870 9165 3844 9166 3844 9137 3870 9138
3872 9146 3868 9157
$$
MOC073-040200-
/O.CON.KLSX.SV.W.0393.000000T0000Z-060704T0200Z/
GASCONADE MO-
849 PM CDT MON JUL 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHERN GASCONADE COUNTY...
AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
CLUSTER OF STORMS WAS BETWEEN MOUNT STERLING AND HERMANN...AND WAS
MOVING EAST AT 20 MPH.
.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BAY...SWISS...HERMANN AND DRAKE.
LAT...LON 3870 9165 3844 9166 3844 9137 3870 9138
3872 9146 3868 9157
$$
TRUETT000
WWUS53 KLSX 040202
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
902 PM CDT MON JUL 3 2006
MOC073-040212-
/O.EXP.KLSX.SV.W.0393.000000T0000Z-060704T0200Z/
GASCONADE MO-
902 PM CDT MON JUL 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GASCONADE COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
LAT...LON 3870 9165 3844 9166 3844 9137 3870 9138
3872 9146 3868 9157
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 6:40 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 3, 6:40 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 640 PM CDT MON JUL 3 2006 .DISCUSSION... FRONTAL BOUNDARY WAS DRAPED ACROSS THE UPPER MIDWEST AND CENTRAL PLAINS TODAY, AND EXTENDED FROM NORTHERN IL ACROSS SOUTHERN IA INTO NORTHWEST KS. THE REAL COLD FRONT WAS ACROSS THE NORTHERN PLAINS. THE UKMET AND NAM FORECAST THE FRONT TO LIE ACROSS THE NORTHERN OZARKS BY THE EVENING OF THE 4TH. THE GFS IS A LITTLE SLOWER WITH MOVEMENT. A LARGE CANADIAN HIGH PRESSURE SYSTEM WILL TAKE OVER AND PUSH THE FRONT THROUGH THE STATE EARLY ON WEDNESDAY. CONVECTION CONTINUED ACROSS NORTH MO INTO SOUTHEAST IA AND NORTHERN IL AT THIS TIME. FRONTAL BOUNDARY WILL BE THE FOCUS FOR CONVECTION ACROSS THE AREA TONIGHT THROUGH TUESDAY NIGHT. MODELS ARE SIMILAR IN FORECASTING K INDICES IN THE MID 30S TO LOWER 40S ACROSS THE REGION TONIGHT AND ON INDEPENDENCE DAY. MUCH DRIER AIR IS FORECAST TO ADVECT INTO THE AREA BY NOON WEDNESDAY. THE GFS FORECASTS DRY AIR TO REMAIN ACROSS THE REGION THROUGH SUNDAY. THE LATEST LAPS DATA INDICATED THE MOST UNSTABLE AIR AT THIS TIME WAS OVER NORTHEAST MO/WEST CENTRAL IL. TEMPS WERE IN THE 90S ACROSS THE ENTIRE AREA WITH DEWPOINTS IN THE MID TO UPPER 60S. IN THE EXTENDED PERIOD, THE LATEST RUNS OF THE GFS, UKMET AND EUROPEAN ARE FAIRLY SIMILAR AT H5 FRIDAY MORNING WITH UPPER RIDGE EXTENDING FROM THE DESERT SOUTHWEST INTO THE UPPER MIDWEST. THE GFS FORECASTS THE UPPER RIDGE TO PERSIST INTO LATE NEXT WEEK. && .AVIATION... FOR THE 00Z TAFS... COLD FRONT ACROSS IOWA WILL MAKE SLOW BUT STEADY PROGRESS SOUTHWARD INTO MISSOURI AND SOUTHWEST ILLINOIS OVERNIGHT. SOME ISOLATED STORMS OVER CENTRAL MISSOURI SHOULD DISSIPATE AFTER SUNSET...THEN THE MAIN FOCUS WILL BE UP ACROSS NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS. WHILE STORMS APPEAR LIKELY...THE AREAL COVERAGE IS STILL SOMEWHAT IN QUESTION. HAVE CONTINUED WITH TEMPOS FOR THUNDER AT THE KUIN TERMINAL...BUT HAVE SCALED BACK THE DURATION OF THE THUNDERSTORMS SOMEWHAT TIL WE GET A CLEARER PICTURE. FRONT WILL CONTINUE SOUTHWARD THROUGH THE DAY TOMORROW WITH SCATTERED CONVECTION BREAKING OUT AHEAD AND ALONG IT. WINDS WILL SHIFT TO A NORTHWESTERLY DIRECTION AFTER FROPA. VFR CONDITIONS AND LIGHT WINDS SHOULD BE EXPECTED OUTSIDE OF THUNDERSTORMS ACROSS THE CWFA THROUGH THE PERIOD. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 3, 2:59 PM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 259 PM CDT MON JUL 3 2006 ILZ095>097-MOZ018-019-026-027-041200- ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-PIKE IL-SHELBY- 259 PM CDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THE CHANCE FOR THUNDERSTORMS WILL INCREASE AS THE NIGHT PROGRESSES AS A COLD FRONT BEGINS TO MOVE INTO THE REGION. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THE MAIN SEVERE THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY NIGHT AS THE COLD FRONT SLOWLY MOVES THROUGH OUR REGION. WIDESPREAD OR ORGANIZED SEVERE WEATHER IS NOT EXPECTED WITH THE SLOW PASSAGE OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ILZ058>060-064-065-069-070-074-079-098>102-MOZ034>036-041-042- 047>052-059>065-072>075-084-085-099-041200- AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE- CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL- MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE- RALLS-RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS- ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON- WASHINGTON IL- 259 PM CDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THE LIKELIHOOD OF THUNDERSTORMS WILL INCREASE TONIGHT... ESPECIALLY FOR AREAS NORTH OF INTERSTATE 70. HOWEVER...NO SEVERE WEATHER IS EXPECTED. HEAT INDICES ARE EXPECTED TO APPROACH 100 DEGREES FOR THE CITY OF ST LOUIS EARLY THIS EVENING...WITH AMBIENT TEMPERATURES REACHING INTO THE MID 90S. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AS THE COLD FRONT SLOWLY MOVES THROUGH OUR REGION. WHILE WIDESPREAD OR ORGANIZED SEVERE WEATHER IS NOT EXPECTED WITH THE SLOW PASSAGE OF THE COLD FRONT...STORMS APPROACHING OR BRIEFLY EXCEEDING SEVERE THRESHOLDS WILL BE POSSIBLE ON INDEPENDENCE DAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS...CAPABLE OF PRODUCING HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:00 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Warren | 45 min |
| Jul 4, 5:58 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 62 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.